Jump to ContentJump to Main Navigation
Show Summary Details

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

IMPACT FACTOR increased in 2015: 0.412
5-year IMPACT FACTOR: 0.471

SCImago Journal Rank (SJR) 2015: 0.458
Source Normalized Impact per Paper (SNIP) 2015: 0.553
Impact per Publication (IPP) 2015: 0.329

Mathematical Citation Quotient (MCQ) 2015: 0.16

See all formats and pricing

Identifying Community Structures from Network Data via Maximum Likelihood Methods

Jernej Copic1 / Matthew O. Jackson2 / Alan Kirman3


2Stanford University and Santa Fe Institute,


Citation Information: The B.E. Journal of Theoretical Economics. Volume 9, Issue 1, ISSN (Online) 1935-1704, DOI: https://doi.org/10.2202/1935-1704.1523, September 2009

Publication History

Published Online:

Networks of social and economic interactions are often influenced by unobserved structures among the nodes. Based on a simple model of how an unobserved community structure generates networks of interactions, we axiomatize a method of detecting the latent community structures from network data. The method is based on maximum likelihood estimation.

Keywords: networks; communities; community structures; maximum likelihood; social networks

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Bruno Wichmann
Networks and Spatial Economics, 2015, Volume 15, Number 1, Page 17
Edoardo M. Airoldi, David S. Choi, and Patrick J. Wolfe
Statistical Analysis and Data Mining, 2011, Volume 4, Number 5, Page 461
Uttam Bhat, P L Krapivsky, and S Redner
Journal of Statistical Mechanics: Theory and Experiment, 2014, Volume 2014, Number 11, Page P11035
Ben Craig and Goetz von Peter
Journal of Financial Intermediation, 2014, Volume 23, Number 3, Page 322
Mauro Gallegati and Alan Kirman
Complexity Economics, 2012, Volume 1, Number 1, Page 5
The Journal of Mathematical Sociology, 2011, Volume 35, Number 4, Page 287

Comments (0)

Please log in or register to comment.